MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Inflammation (1932); Nausea (1970); Red Eye(s) (2038); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Eye Pain (4467); Insufficient Information (4580)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an intraocular lens (iol) was implanted in the patient's ocular dexter (right eye).Patient reports dizziness and nausea, she has twitching in her right eye.She was told she would be able to read, but she has difficulty reading and she sees gigantic halos at night around street lights.Patient is happy that she can sit on her sofa and watch tv and read her tv guide without glasses, but she can not write or read without her old glasses.Her main concern is her feeling dizzy and nauseous.There is a great improvement with her vision, but it is not what she expected- she expected not to need her glasses, but she does.Patient also added that she squints in the sunlight.Through follow-up, additional information was received stating after od iol implant patient also experienced vomiting and light sensitivity.Dizziness lasted for about two (02) weeks and she has been nauseous for about a month now.Od is still twitching and patient reported floaters and blurriness.Distance vision is good, but she can only read using progressive lenses that she had prior to lens implantation or by using a magnifying glass.On (b)(6) 2022 in the middle of the night, the patient experienced pain in her od.She saw the doctor (b)(6) 2022 and he stated her od was swollen and irritated.Patient was instructed to use cortizone drops 4-times a day.On (b)(6) 2022 patient had an appointment, the same doctor from (b)(6) 2022, cortizone drops frequency was reduced to 2-times a day and stated od was still slightly swollen.Patient is still using prescribed cortizone drops.Patient stated her doctor stated her possible options are her eyes may adjust to the lenses.Piggy-back lenses.Iol explant.Appointment for second opinion is scheduled for (b)(6) 2022 appointment for a third opinion.No further information is available.
 
Additional Manufacturer Narrative
Patient age and date of birth, patient weight, and ethnicity and race: unknown as information was not provided.Date explanted: not applicable as the iol remains implanted.(b)(4).Device evaluation: product evaluation could not be performed since, at the time of this investigation, the product had not been received as it remains implanted.If the product is returned regarding this evaluation the case will be reopened to complete sample evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.The lens diopter results obtained from the miq electronic system show that this production order (po) was released within diopter specifications.No nc/er was found as part of this manufacturing records review.Historical data analysis: a search revealed that no other complaints have been received for this po number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13406352
Report Number3012236936-2022-00264
Device Sequence Number1817587
Product Code MFK
UDI-Device Identifier05050474560727
UDI-Public(01)05050474560727(17)250529
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Model NumberZLB00
Device Catalogue NumberZLB00U0225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale